Posted by Scott L. Schofield on March 23, 2000, at 22:42:33
In reply to Re: Migraines, Amitriptyline, Palpitations , posted by Cam W. on March 23, 2000, at 20:17:41
> Scott & Ginny - Hmmm... I'm not very brave when it comes to palpitations as most of the docs I work with will stop a med that causes them. I have never seen a doc keep anyone on Amitriptyline long enough to see if the palpitations do indeed dissipate (have only seen it cause palpitations when being used at higher doses for depression). It is a shame to stop a drug that works. Ask your doc if he is willing to do heart tests, but I doubt he will readily agree.
> Ginny, was it you that said she tried Propranolol for headaches? Low doses of the beta blocker propranolol has been a godsend for my mother-inlaw and a couple of my customers. One of my customers was getting circulation problems with the ergot alkaloids that she had been taking for years and she still had headaches. I had suggested low dose Propranolol (60mg of Inderal LA - long acting - once daily) and she seldom has headaches now (I think she has had only one this year - that I know of) and she has stopped both Cafergot and Sandomigran DS. My mother-in-law only takes 20mg of Propranolol (regular strength) once daily to control her migraines. Ask your doctor about this as it is fairly safe and effective at low doses. (don't you just love off-label uses of drugs) Hope this helps - Cam W.
> P.S. I do not see much Chronic Fatigue Syndrome where I work, so I really cannot comment on that. -C.
Is there any history of thyroid problems in your family?
poster:Scott L. Schofield